Weight and spots
Oct 26, 2005
Hi Dr Bob,
I hope you are enjoying Europe! I hope ur brother enjoyed it too .
I first wrote to you after my partner was diagnosed positive in July. I tested Negative at the end of September.
My partner is changing doctors as his physician is not very sympathetic.
He has not talked to hima bout his options etc. he has had a viral load that has remained around the 200,000 mark over three sets of labs and a CD4 count that has gone down from 420 to 380 to 280 on the last labs with a percentage of 14%. I am really worried about him as he seems to be losing weight and is getting terrible spots over his face. this is affecting his self esteem etc.
Do you think his cd 4 count will improve and viral load come down. It is likely that he seroconverted aboyt 6 - 12 months ago.
Hope to hear from you soon. Keep up the good work handsome xxx
Response from Dr. Frascino
I agree your partner should find a more competent, compassionate and communicative HIV specialist. His declining CD4 count is indeed worrisome. In addition, his weight loss and facial rash need to be thoroughly evaluated. If you live in the U.S., I suggest you check out the American Academy of HIV Medicine's Web site (www.aahivm.org). They have a listing of certified HIV specialists by locale. In addition, review the information on this site pertaining to "finding and working with a doctor." (http://www.thebody.com/hivco/finddoc.html)
Do I think your partner's CD4 count will improve and viral load come down? With appropriate care and the proper medical evaluation and intervention, I'd say his chances for improvement are excellent.
Good luck to you both!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Red Eyes A Sign Of Acute HIV Infection?
- Is Runny Nose A Symptom Of Ars?
- Sore On Tongue Could I Have Acute HIV Infection
- Odds Of Infection Blowjob From A Prostitute
- Blood In Semen After Condom Broke Worried I Have HIV
- Loose Stool After Receptive Anal Sex Without Condom What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.